zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A new positive definite expanded mixed finite element method for parabolic integrodifferential equations. (English) Zbl 1251.65140
Summary: A new positive definite expanded mixed finite element method is proposed for parabolic partial integrodifferential equations. Compared to expanded mixed scheme, the new expanded mixed element system is symmetric positive definite and both the gradient equation and the flux equation are separated from its scalar unknown equation. The existence and uniqueness for semidiscrete scheme are proved and error estimates are derived for both semidiscrete and fully discrete schemes. Finally, some numerical results are provided to confirm our theoretical analysis.

MSC:
65M60Finite elements, Rayleigh-Ritz and Galerkin methods, finite methods (IVP of PDE)
65R20Integral equations (numerical methods)
35K99Parabolic equations and systems
45K05Integro-partial differential equations
WorldCat.org
Full Text: DOI
References:
[1] T. Zhang and C. J. Li, “Superconvergence of finite element approximations to parabolic and hyperbolic integro-differential equations,” Northeastern Mathematical Journal, vol. 17, no. 3, pp. 279-288, 2001. · Zbl 1026.65128
[2] A. K. Pani and T. E. Peterson, “Finite element methods with numerical quadrature for parabolic integrodifferential equations,” SIAM Journal on Numerical Analysis, vol. 33, no. 3, pp. 1084-1105, 1996. · Zbl 0858.65141 · doi:10.1137/0733053
[3] A. K. Pani and R. K. Sinha, “Error estimates for semidiscrete Galerkin approximation to a time dependent parabolic integro-differential equation with nonsmooth data,” Calcolo, vol. 37, no. 4, pp. 181-205, 2000. · Zbl 1012.65149 · doi:10.1007/s100920070001
[4] Y. P. Lin, V. Thomée, and L. B. Wahlbin, “Ritz-Volterra projections to finite-element spaces and applications to integrodifferential and related equations,” SIAM Journal on Numerical Analysis, vol. 28, no. 4, pp. 1047-1070, 1991. · Zbl 0728.65117 · doi:10.1137/0728056
[5] T. Zhang, Finite Element Methods for Partial Differentio-Integral Equations, Chinese Science Press, Beijing, China, 2009.
[6] R. K. Sinha, R. E. Ewing, and R. D. Lazarov, “Mixed finite element approximations of parabolic integro-differential equations with nonsmooth initial data,” SIAM Journal on Numerical Analysis, vol. 47, no. 5, pp. 3269-3292, 2009. · Zbl 1205.65341 · doi:10.1137/080740490
[7] Z. Jiang, “L\infty (L2) and L\infty (L\infty ) error estimates for mixed methods for integro-differential equations of parabolic type,” Mathematical Modelling and Numerical Analysis, vol. 33, no. 3, pp. 531-546, 1999. · Zbl 0941.65143 · doi:10.1051/m2an:1999151 · http://publish.edpsciences.org/abstract/m2an/v33/p531 · eudml:197498
[8] H. Guo and H. X. Rui, “Least-squares Galerkin procedures for parabolic integro-differential equations,” Applied Mathematics and Computation, vol. 150, no. 3, pp. 749-762, 2004. · Zbl 1039.65095 · doi:10.1016/S0096-3003(03)00304-7
[9] D. Y. Shi and H. H. Wang, “An H1-Galerkin nonconforming mixed finite element method for integro-differential equation of parabolic type,” Journal of Mathematical Research and Exposition, vol. 29, no. 5, pp. 871-881, 2009. · Zbl 1212.65526 · doi:10.3770/j.issn:1000-341X.2009.05.013
[10] H. R. Li and Q. Li, “Finite volume element methods for nonlinear parabolic integro-differential problems,” Journal of the Korean Society for Industrial and Applied Mathematics, vol. 7, no. 2, pp. 35-49, 2003.
[11] Z. X. Chen, “Expanded mixed finite element methods for linear second order elliptic problems I,” IMA preprint series # 1219, Institute for Mathematics and Its Applications, University of Minnesota, Minneapolis, Minn, USA, 1994. · Zbl 0910.65080 · eudml:193884
[12] Z. X. Chen, “Expanded mixed finite element methods for linear second-order elliptic problems. I,” RAIRO Modélisation Mathématique et Analyse Numérique, vol. 32, no. 4, pp. 479-499, 1998. · Zbl 0910.65079 · eudml:193883
[13] T. Arbogast, M. F. Wheeler, and I. Yotov, “Mixed finite elements for elliptic problems with tensor coefficients as cell-centered finite differences,” SIAM Journal on Numerical Analysis, vol. 34, no. 2, pp. 828-852, 1997. · Zbl 0880.65084 · doi:10.1137/S0036142994262585
[14] Z. X. Chen, “Expanded mixed finite element methods for quasilinear second order elliptic problems. II,” RAIRO Modélisation Mathématique et Analyse Numérique, vol. 32, no. 4, pp. 501-520, 1998. · Zbl 0910.65080 · eudml:193884
[15] Z. X. Chen, “Analysis of expanded mixed methods for fourth-order elliptic problems,” Numerical Methods for Partial Differential Equations, vol. 13, no. 5, pp. 483-503, 1997. · Zbl 0882.65097 · doi:10.1002/(SICI)1098-2426(199709)13:5<483::AID-NUM3>3.0.CO;2-F
[16] Y. Liu, H. Li, and Z. C. Wen, “Expanded mixed finite element method for a second-order linear parabolic differential equation,” Numerical Mathematics. A Journal of Chinese Universities, vol. 30, no. 3, pp. 234-249, 2008. · Zbl 1174.65491
[17] C. S. Woodward and C. N. Dawson, “Analysis of expanded mixed finite element methods for a nonlinear parabolic equation modeling flow into variably saturated porous media,” SIAM Journal on Numerical Analysis, vol. 37, no. 3, pp. 701-724, 2000. · Zbl 0948.65096 · doi:10.1137/S0036142996311040
[18] L. Wu and M. B. Allen, “A two-grid method for mixed finite-element solution of reaction-diffusion equations,” Numerical Methods for Partial Differential Equations, vol. 15, no. 3, pp. 317-332, 1999. · Zbl 0929.65079 · doi:10.1002/(SICI)1098-2426(199905)15:3<317::AID-NUM4>3.0.CO;2-U
[19] Y. P. Chen, Y. Q. Huang, and D. H. Yu, “A two-grid method for expanded mixed finite-element solution of semilinear reaction-diffusion equations,” International Journal for Numerical Methods in Engineering, vol. 57, no. 2, pp. 193-209, 2003. · Zbl 1062.65104 · doi:10.1002/nme.668
[20] Y. P. Chen, H. W. Liu, and S. Liu, “Analysis of two-grid methods for reaction-diffusion equations by expanded mixed finite element methods,” International Journal for Numerical Methods in Engineering, vol. 69, no. 2, pp. 408-422, 2007. · Zbl 1194.76107 · doi:10.1002/nme.1775
[21] Y. P. Chen and L. Li, “Lp error estimates of two-grid schemes of expanded mixed finite element methods,” Applied Mathematics and Computation, vol. 209, no. 2, pp. 197-205, 2009. · Zbl 1163.65064 · doi:10.1016/j.amc.2008.12.033
[22] Y. P. Chen, P. Luan, and Z. L. Lu, “Analysis of two-grid methods for nonlinear parabolic equations by expanded mixed finite element methods,” Advances in Applied Mathematics and Mechanics, vol. 1, no. 6, pp. 830-844, 2009. · Zbl 1262.65167
[23] H. L. Song and Y. R. Yuan, “The expanded upwind-mixed multi-step method for the miscible displacement problem in three dimensions,” Applied Mathematics and Computation, vol. 195, no. 1, pp. 100-109, 2008. · Zbl 1131.76036 · doi:10.1016/j.amc.2007.04.075
[24] L. Guo and H. Z. Chen, “An expanded characteristic-mixed finite element method for a convection-dominated transport problem,” Journal of Computational Mathematics, vol. 23, no. 5, pp. 479-490, 2005. · Zbl 1082.65096
[25] H. Z. Chen and H. Wang, “An optimal-order error estimate on an H1-Galerkin mixed method for a nonlinear parabolic equation in porous medium flow,” Numerical Methods for Partial Differential Equations, vol. 26, no. 1, pp. 188-205, 2010. · Zbl 05668325 · doi:10.1002/num.20431
[26] Y. Liu and H. Li, “A new mixed finite element method for pseudo-hyperbolic equation,” Mathematica Applicata, vol. 23, no. 1, pp. 150-157, 2010. · Zbl 1224.65228
[27] Y. Liu, Analysis and numerical simulation of nonstandard mixed element methods [Ph.D. thesis], Inner Mongolia University, Hohhot, China, 2011.
[28] Z. W. Jiang and A. Q. Li, “Expanded mixed finite element methods for the problem of purely longitudinal motion of a homogeneous bar,” Journal of Computational and Applied Mathematics, vol. 235, no. 8, pp. 2157-2169, 2011. · Zbl 05863123 · doi:10.1016/j.cam.2010.10.012
[29] A. L. Zhu, Z. W. Jiang, and Q. Xu, “Expanded mixed covolume method for a linear integro-differential equation of parabolic type,” Numerical Mathematics. A Journal of Chinese Universities, vol. 31, no. 3, pp. 193-205, 2009. · Zbl 1212.65536
[30] H. X. Rui and T. C. Lu, “An expanded mixed covolume method for elliptic problems,” Numerical Methods for Partial Differential Equations, vol. 21, no. 1, pp. 8-23, 2005. · Zbl 1066.65131 · doi:10.1002/num.20024
[31] D. Kim and E. J. Park, “A posteriori error estimator for expanded mixed hybrid methods,” Numerical Methods for Partial Differential Equations, vol. 23, no. 2, pp. 330-349, 2007. · Zbl 1120.65120 · doi:10.1002/num.20178
[32] D. P. Yang, “A splitting positive definite mixed element method for miscible displacement of compressible flow in porous media,” Numerical Methods for Partial Differential Equations, vol. 17, no. 3, pp. 229-249, 2001. · Zbl 1008.76044 · doi:10.1002/num.3
[33] J. S. Zhang and D. P. Yang, “A splitting positive definite mixed element method for second-order hyperbolic equations,” Numerical Methods for Partial Differential Equations, vol. 25, no. 3, pp. 622-636, 2009. · Zbl 1167.65058 · doi:10.1002/num.20363
[34] Y. Liu, H. Li, J. F. Wang, and S. He, “Splitting positive definite mixed element methods for pseudohyperbolic equations,” Numerical Methods for Partial Differential Equations, vol. 28, no. 2, pp. 670-688, 2012. · Zbl 1245.65129
[35] Z. D. Luo, Mixed Finite Element Methods and Applications, Chinese Science Press, Beijing, China, 2006.
[36] P. G. Ciarlet, The Finite Element Methods for Elliptic Problems, North-Holland, New York, NY, USA, 1978. · Zbl 0383.65058
[37] R. A. Adams, Sobolev Spaces, Academic Press, New York, NY, USA, 1975.
[38] H. Brunner and P. J. van der Houwen, The Numerical Solution of Volterra Equations, vol. 3, North-Holland, Amsterdam, The Netherlands, 1986. · Zbl 0611.65092
[39] D. Zwillinger, Handbook of Differential Equations, Academic Press, Boston, Mass, USA, 3rd edition, 1997. · Zbl 0678.34001
[40] F. Brezzi, J. Douglas, Jr., and L. D. Marini, “Two families of mixed finite elements for second order elliptic problems,” Numerische Mathematik, vol. 47, no. 2, pp. 217-235, 1985. · Zbl 0599.65072 · doi:10.1007/BF01389710 · eudml:133032
[41] F. Brezzi, J. Douglas, Jr., M. Fortin, and L. D. Marini, “Efficient rectangular mixed finite elements in two and three space variables,” RAIRO Modélisation Mathématique et Analyse Numérique, vol. 21, no. 4, pp. 581-604, 1987. · Zbl 0689.65065 · eudml:193515
[42] P. A. Raviart and J. M. Thomas, “A mixed finite element method for 2nd order elliptic problems,” in Mathematical Aspects of Finite Element Methods, vol. 606 of Lecture Notes in Mathematics, pp. 292-315, Springer, Berlin, Germany, 1977. · Zbl 0362.65089
[43] Z. Chen, Finite Element Methods and Their Applications, Scientific Computation, Springer, Berlin, Germany, 2005.
[44] M. F. Wheeler, “A priori L2-error estimates for Galerkin approximations to parabolic partial differential equations,” SIAM Journal on Numerical Analysis, vol. 10, no. 4, pp. 723-749, 1973. · Zbl 0232.35060 · doi:10.1137/0710062
[45] L. Chen and Y. P. Chen, “Two-grid method for nonlinear reaction-diffusion equations by mixed finite element methods,” Journal of Scientific Computing, vol. 49, no. 3, pp. 383-401, 2011. · Zbl 1246.65178 · doi:10.1007/s10915-011-9469-3